Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 256, NWS Wilmington, OH

September 4, 2000Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 4, 2000, 6:58 AM EDT for Ross County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2000, 6:58 AM EDT (10:58 UTC)
Expired
Sep 4, 2000, 7:30 AM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Ross County, OH

The radar

The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 041057
SVRILN
OHC141-041130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
658 AM EDT MON SEP 4 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSS COUNTY IN OHIO...

* UNTIL 730 AM EDT...

* AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 4 MILES EAST OF CHILLICOTHE...MOVING           
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LONDONDERRY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:45 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 4, 2:45 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
245 AM EDT MON SEP 4 2000

WV SAT PIX SHWG S/W MOVG ACRS NRN IL..HELPING TO MAINTAIN SHWR/TSTM
ACTVTY ACRS IND AND WRN OH THIS MRNG. MDLS IN GNRL AGRMT MOVG S/W
ACRS FA THRU 18Z AND WKNG IT. NOT MUCH IN THE WAY OF LLVL FORCING
WITH LGT LLVL FLOW SO PCPN PRETTY MUCH BEING DRIVEN BY VORT. SHUD
SEE PCPN SPRD SE ACRS MOST OF FA THRU RMNDR OF THE MRNG HRS BUT DO
XPCT IT TO DSIPT SOMEWHAT AS IT MOVS IN WITH WKNG VORT. AT ANY
RATE...WL KP AN EYE ON RADAR AND PRBLY WL GO WITH PRETTY HIGH POPS
ACRS FA AND INDCT SOME SORT OF MRNG WORDING OVR ALL BUT SE. GOOD 8H
CAA DVLPS ON BACK SIDE OF S/W WHICH WL MAKE TMPS A LTL TRICKY TDA.
BEST CHC FOR WRMG WL BE ACRS THE SE BUT THIS AREA SHUD BE MSTLY CLDY
BY DAYBREAK SO EVEN THERE...TMPS MAY STRUGGLE A LTL.

ETA AND NGM BOTH SHWG SOME RESIDUAL 8H MSTR THIS EVNG. WITH DECENT
CAA CONTG TNGT...THINK WE MAY SEE SOME CLDS LINGER INTO TNGT AND
THEN CLR OUT FM THE N OVRNGT AS MUCH DRIER LLVL AIR PUSHES IN FM
THE N. WND SHUD STAY UP A LTL TNGT AND DEPENDING ON HOW LONG SOME
CLDS HANG ARND...TMPS MAY NOT DROP WAY OFF. BUT STILL WITH GOOD
CAA...SHUD SEE MUCH COOLER TMPS TNGT. DRY AMS IN PLACE ON TUE FOR
SUNNY AND COOL CONDS. TUE NGT LOOKS TO BE A LTL COOLER THAN TNGT AND
WL UNDERCUT GUID TMPS A LTL. OTRWS...STUCK PRETTY CLOSE TO FWC TMPS
THRU PD.

.ILN...NONE.

LOTT

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.